Thursday, August 30, 2012

Blood Pressure Meds, and Dizziness

A recent study suggests that many doctors are prescribing BP meds unnecessarily. I started taking a BP med many years ago, even though my BP and kidneys were good. My doctor wanted to protect my kidneys, just in case there might be a problem. Diabetics are more prone to have kidney problems. I had only mild side effects with the BP med. In 2007 I started having higher BP
 numbers, like 135/75, so my BP dosages were doubled. I started having dizziness as a side effect. For 5 years I have had dizziness, and recently it is much worse. Sometimes I fall down or stagger with dizziness. I stopped my BP med for two weeks last year and my dizziness was so much better, I could walk normally. What a relief, but my BP increased into the 140's. While using a full dosage of the BP med my BP is like 120/58. Why is that second number so low? Is that dangerous? My doctor says it is not dangerous. If I use a half dosage my BP is like 135/65. Is it better to have a 135/65 and very little dizziness, or is it better to have a 120/58 and lots of dizziness? I have never had any kidney problems, so I do not need a BP med for my kidneys. The recent research makes me skeptical about my higher BP dosage. Here is the link:

http://www.peoplespharmacy.com/2012/08/15/hypertension-heresy-are-we-overtreating-high-blood-pressure/

2 comments:

  1. Hmmm, interesting question. It's tough because protecting our kidneys is so important, yet you can't live with dizziness all the time. I'm on blood pressure meds because my blood pressure is high, but my endo was glad to be able to put me on them for the protection to my kidneys. I don't know what I would do if they started to make me dizzy. Is there a lower dose your doctor could prescribe?

    ReplyDelete
  2. Tough question! When do you see your doc next? I'd imagine that there must be some way to get your BP where they want it but also avoid the dizziness you were experiencing. Dizziness is a scary thing!

    ReplyDelete